I have been diagnosed with a vitamin d deficiency. My current vitamin d level is 22 nmol/L.
My doctor has put me on the following supplement plan:
60,000 IU of Cholecalciferol (D3) once a week
500 mg calcium + 250 IU of D3 daily
I felt great after taking the 60,000 IU of Cholecalciferol for the first time. How ever my symptoms (vibrations, dry mouth, palpitations, muscle pain, muscle twitching) seems to reappear after 3-4 days. Them i am forced to take another dosage to feel better. Is this OK? Is the Rx plan OK?
I am 28. Have been doing night shift work since the last 5 years. About a year back i has problems while trying to fall asleep. I would feel a sudden jerk and wake up with a dry mouth and a racing heart. Went to a doctor did a few tests (blood, holter etc). Everything came back normal. I resumed working out and things seem to have gotten better.
Had been though a lot of stress in office lately and haven't been eating or drying well for a few months now. On oct 4th I started have the same problems. Only this this it was much worse.
I kept going to work and started working out. However, this time i felt very weak. Trying to go to sleep was hell. Palpitations, vibrations in my body, random muscle twitches, constant pain in the back of my head, BP - 150/95, Anxiety, Depression.
Got hospitalized. They did a battery of tests on me (blood, vitamin B, Auto Immune Disease, CT Scan, Kidney, Leaver etc) but everything came out normal.
One test showed potassium levels were low. Hence started taking fruits daily. The Palpitations seemed to gave eased with this. BP kept fluctuating.
Doctors kept saying i was OK but I had this constant feeling of mal-ease. I eventually was discharged from the hospital without any Rx or diagnosis.
Finally - the vitamin D test came out showing my vitamin D level at 22 nmol/L. The doctor has put me on the following supplementation:
60,000 IU of Cholecalciferol (D3) once a week
250 IU of D3 daily
There are many causes of magnesium deficiency but they include stress, taking high doses of vitamin D supplements, and taking calcium supplements without magnesium or calcium supplements with magnesium in less than a 1:1 ratio. Try magnesium chelated with amino acids supplements (do not take supplements if you have a kidney problem).
A few websites on magnesium deficiency....
Only 1% of magnesium in the body is actually found in blood, and only .3% is found in blood serum, so clinical blood serum testing may not successfully identify magnesium deficiency.
The classic physical signs of low magnesium are:
Irritability and anxiety
Impaired memory and cognitive function
Anorexia or loss of appetite
Nausea and vomiting
I'm interested in hearing about other's recovery from Vit D deficiency.
I was diagnosed with Vit D deficiency about 9 weeks ago. My level was 6.4. Doctor prescribed 50,000 iu per week for 6 weeks. Noticed a huge improvement after 4 weeks. For me it was like a miracle. I had been suffering from extreme fatigue for over a year. Had an overall feeling of body aches and brain fog. At first I thought the fatigue was from working two jobs, but after going down to just one job the fatigue didn't go away. I would come home from work and go straight to bed. My family was frustrated with me because they thought I was being lazy or depressed. The problem is that I have been under successful treatment for depression for the past 15 years. I knew this was different than my depression.
After 6 weeks of taking 50,000 iu, my doctor told me to go down to 1000 iu per day. After two weeks of the 1000 iu dose, I feel like I am going backwards. Frustrated because after feeling so much better, I don't want to go back to feeling the way I was before the 50,000 iu.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.